Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 3, 2021Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 3, 2021, 4:32 PM EDT for Haralson County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 4:32 PM EDT (20:32 UTC)
Expired
Jun 3, 2021, 5:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Wind
40

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WWUS82 KFFC 032032
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Thu Jun 3 2021
 
GAZ041-042-032100-
Haralson GA-Carroll GA-
432 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND NORTHERN
CARROLL COUNTIES UNTIL 500 PM EDT...

At 430 PM EDT...a strong thunderstorm was centered near Bremen, or 
near Buchanan. Another strong storm was moving into southwest 
Haralson and northwest Carroll counties. Both storms were moving 
east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and very heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Villa Rica, Bremen, Temple, Tallapoosa, Mount Zion, Waco, Bowdon
Junction and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8504 3381 8503 3380 8497 3375 8492
      3365 8497 3365 8516 3362 8522 3362 8533
      3374 8536
TIME...MOT...LOC 2030Z 256DEG 20KT 3371 8516 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:54 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 3, 3:54 PM EDT, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
354 PM EDT Thu Jun 3 2021

.SHORT TERM /Tonight through Friday Night/...
A line of showers and thunderstorms continues to push south and
east across the state. Right now it is moving into the NW ATL
suburbs and is expected to continue moving into Central GA
through Friday. This line of storms is associated with a weak
cold front that will slowly progress through north Georgia today
as the upper trough pushes eastward across the Mid Mississippi
Valley. Currently SPC has all of North and Central GA under a
Marginal risk of severe which appears to be still good as we have
see some strong and possible severe storms already this afternoon.
Instabilities are struggling to increases ahead of this system
with MUCapes mainly in the 1000-1500 J/Kg range and bulk shear in
the 30-40 kt range across the state. One thing to keep an eye on
is, with southerly flow over the area Gulf moisture is increasing.
This combined with daytime heating we will see another area of
higher convective coverage focused across eastern/southeastern
portions of the CWA this afternoon/evening and into Friday. The
biggest threat with these storms still looks like damaging winds,
periods of heavy rain, and frequent lightning.

By Friday, the weakening surface front will have continued its
slow southeastward progression, stalling somewhere across central
portions of the state. Thus, drier conditions can be expected
across north Georgia with lingering chances for isolated to
scattered afternoon convection focused across central and south
Georgia Friday.

Temperatures will be mainly in the 80s to lower 90s friday with
low temps tonight and friday night mainly in the 60s.

01

.LONG TERM /Saturday through Thursday/...
Saturday begins the transition to a more soupy summertime
pattern as the upper level trough and front impacting the region
today pulls away from the area. Per model consensus, a mean layer
RH gradient will be setup east-west generally along I20 as a
result of the front not pushing all the way through the region.
This will result in summertime chance pops south of I20 and little
or no chance pops north of I20 on Saturday.

The overall pattern changes as a cut off upper level low develops
over TX Saturday and lingers across that region through the week.
Moisture on the dirty side of that low, our side, will be on the
increase as south and southwest winds setup across the gulf states.
The end result will be PWAT values surging to near and above 2" for
much of the region the remainder of the long term.  Model guidance
is very bullish on diurnal convection area wide beginning Sunday
lasting through Wednesday as the pattern stagnates across the south
in a tropical atmosphere. While weak disturbances rotating north out
of the GOM ahead of that cut off low are possible during the
extended period, which would enhance/reduce rain chances on any of
the days, its too difficult to predict them at this stage of the
forecast. Regardless...next week looks to be much more unsettled
than the prior few weeks.

30

&&

.AVIATION...
18Z Update...
A line of showers and thunderstorms will move through the TAF
sites over the next 6-8 hours. ATL area and CSG TAF sites will be
affected over the next 4 hours with AHN/MCN seeing storms closer
to sunset. Winds will stay mainly out of the W with some variation
to the SW and NW. Wind speeds will stay mainly 10kt or less but
will see some gust 20-25kt in and around any stronger storms.
VSBYs expected to stay mainly VFR with some MVFR VSBYs with the
afternoon storms and some patchy fog early Fri morning.

//ATL Confidence...18Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  86  64  89 /  40  10   5  20
Atlanta         66  85  66  88 /  40  20   5  20
Blairsville     59  80  57  83 /  60  10   5  10
Cartersville    63  85  61  88 /  50  10   5  10
Columbus        68  86  68  90 /  30  30  20  30
Gainesville     65  84  64  87 /  40  10   5  10
Macon           67  88  67  92 /  30  30  20  40
Rome            63  86  62  90 /  50  10   5  10
Peachtree City  65  84  64  89 /  40  20  10  20
Vidalia         70  89  70  90 /  40  50  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....30
AVIATION...01
Hazardous weather outlook, Jun 3, 5:29 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
529 AM EDT Thu Jun 3 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
529 AM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected to enter north Georgia ahead
of an approaching cold front this morning, then spread across the
majority of the area by this afternoon. A few storms today may
become strong to severe, with damaging wind gusts and hail up to
one inch being the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms will be likely from Friday through
Wednesday. Storms will be mainly located in central Georgia on
Friday and Saturday, then across the area Sunday through
Wednesday. An isolated strong to severe storm cannot be ruled out
on any of these days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jun 3, 1:19 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
119 PM EDT Thu Jun 3 2021

GAZ002>004-031800-
Whitfield GA-Catoosa GA-Walker GA-
119 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITFIELD...CATOOSA AND
WALKER COUNTIES UNTIL 200 PM EDT...

At 119 PM EDT...a strong thunderstorm was near Cooper Heights, or
near Lafayette...moving east at 25 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dalton, Ringgold, Tunnel Hill, Mill Creek, Beaumont, Noble, Wood
Station, Rocky Face, Blue Spring, Cooper Heights and Rock Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3471 8540 3480 8542 3494 8508 3473 8490
TIME...MOT...LOC 1719Z 255DEG 22KT 3476 8535

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jun 3, 1:44 PM EDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
144 PM EDT Thu Jun 3 2021

GAZ041-031830-
Haralson GA-
144 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR HARALSON COUNTY UNTIL 230 PM
EDT...

At 144 PM EDT...a strong thunderstorm was near Oak Level, or 11 miles
southeast of Piedmont...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Buchanan, Bremen, Tallapoosa, Waco and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3391 8515 3390 8513 3370 8508 3370 8510
      3369 8535 3387 8538
TIME...MOT...LOC 1744Z 254DEG 24KT 3381 8547

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 3, 2:12 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 PM EDT Thu Jun 3 2021

GAZ004-005-031845-
Whitfield GA-Murray GA-
212 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN MURRAY COUNTIES UNTIL 245 PM EDT...

At 212 PM EDT...a line of strong thunderstorms was along a line
extending from Tennga to near Varnell to Tunnel Hill...and moving
northeast at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Dalton, Varnell, Tunnel Hill, Crandall, Tennga, Beaverdale,
Dawnville, Sumac, Cisco and Gregory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8462 3490 8462 3479 8490 3483 8506
      3486 8506 3487 8502 3488 8501 3489 8501
      3489 8502 3491 8499 3499 8476
TIME...MOT...LOC 1812Z 245DEG 24KT 3498 8472 3488 8493 3484 8505

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 3, 2:46 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
246 PM EDT Thu Jun 3 2021

GAZ005-006-031915-
Murray GA-Fannin GA-
246 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHWESTERN FANNIN COUNTIES UNTIL 315 PM EDT...

At 245 PM EDT...a strong thunderstorm was centered near Cisco, or 11
miles northeast of Chatsworth...moving east at 25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cisco, Conasauga Lake, Higdon, Colwell, Cohutta Wilderness and Jones
Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3499 8441 3487 8439 3485 8459 3485 8462
      3484 8474 3496 8474 3499 8467
TIME...MOT...LOC 1845Z 252DEG 23KT 3491 8468

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 3, 3:56 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
356 PM EDT Thu Jun 3 2021

GAZ041-042-032030-
Haralson GA-Carroll GA-
356 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND WESTERN
CARROLL COUNTIES UNTIL 430 PM EDT...

At 355 PM EDT...a strong thunderstorm was centered near the I 20
Alabama Welcome Center, or 4 miles southwest of Tallapoosa...moving
east at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Buchanan, Bremen, Tallapoosa, Mount Zion, Waco, John Tanner State
Park and Bowdon Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3382 8514 3371 8508 3359 8515 3360 8533
      3375 8536
TIME...MOT...LOC 1955Z 260DEG 19KT 3368 8537

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 3, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Thu Jun 3 2021

GAZ041-042-032100-
Haralson GA-Carroll GA-
432 PM EDT Thu Jun 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARALSON AND NORTHERN
CARROLL COUNTIES UNTIL 500 PM EDT...

At 430 PM EDT...a strong thunderstorm was centered near Bremen, or
near Buchanan. Another strong storm was moving into southwest
Haralson and northwest Carroll counties. Both storms were moving
east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and very heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Villa Rica, Bremen, Temple, Tallapoosa, Mount Zion, Waco, Bowdon
Junction and Abilene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3382 8504 3381 8503 3380 8497 3375 8492
      3365 8497 3365 8516 3362 8522 3362 8533
      3374 8536
TIME...MOT...LOC 2030Z 256DEG 20KT 3371 8516

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:41 AM EDTSpecial Weather StatementFFCDade34 min
Jun 3, 1:19 PM EDTSpecial Weather StatementFFCCatoosa, Walker, Whitfield41 min
Jun 3, 1:39 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield51 min
Jun 3, 1:44 PM EDTSpecial Weather StatementFFCHaralson46 min
Jun 3, 2:12 PM EDTSpecial Weather StatementFFCMurray33 min
Jun 3, 2:46 PM EDTSpecial Weather StatementFFCMurray29 min
Jun 3, 3:56 PM EDTSpecial Weather StatementFFCHaralson34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.